MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION RADIFOCUS INTRODUCER II KIT; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Blood Loss (2597)
Date of Event 04/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier - requested, not provided.Age & date of birth - requested, not provided.Sex - requested, not provided.Weight - requested, not provided.Ethnicity - requested, not provided.Race - requested, not provided.Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device was not returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For a review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the physician noticed the sheath was leaking from the hub during a procedure when a 9fr inter cardiac echo probe was inserted into the sheath.The event had no effect on the patient.Another 9fr device was used and the case completed normally.It was reported that there was a lot of blood loss.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to provide the completed investigation results.One 9fr ik device was received for product analysis.The dilator was returned with the sheath.After decontaminated the returned components were inspected.There were no kinks, bends or scratches visible on the dilator or sheath with the unaided eye.No other anomalies were noted with the returned device.Functional testing was then performed to identify if the valve was leaking.The distal end of the sheath was inserted into a 18 fr balloon.The distal end of the balloon was connected to a controlled air supply system.The 3-way stopcock (3wsc) was then closed and the air pressure was increased to 4.3 psi.The sheath with the hub side tubing and 3wsc were all submerged under tap water for approximately 30 seconds no air bubbles were observed forming around the hub, sheath, valve or 3wsc.A 9fr dilator for investigational purposes was then inserted into the sheath.This assembly was then again submerged in water.No bubbles were detected after 30 seconds.The dilator was then removed and the assembly was submerged for a third and final time.A slow trail of bubbles was detected for approximately 5 seconds after the re-submerging of the sheath.The bubbles then slowed and stopped after 5 seconds.The crosscut valve was then dissected from the hub of the sheath to see if any damage had been sustained to the valve which may have caused the valve leakage.There were no anomalies noted on the topside of the valve or the slit on the topside of the valve.Upon inspection of the bottom side of the valve, there was a slight discoloration off center present.The complaint was able to be confirmed for valve leakage as bubble formation was detected around the valve after removal of the dilator.The cross cut valve has been known to leak when instruments are too quickly inserted or removed from the sheath.There is no evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide additional information.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.
 
Event or Problem Description
Additional information was received on 5/6/18: it was reported that during the atrial fibrillation ablation, leaking occurred during the invasive echo portion of the procedure.The reported blood loss was less than 250cc.

Brand Name
RADIFOCUS INTRODUCER II KIT
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key7502009
Report Number1118880-2018-00046
Device Sequence Number1813130
Product Code DYB
UDI-Device Identifier00389701007281
UDI-Public00389701007281
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K954234
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date06/30/2020
Device Model NumberN/A
Device Catalogue NumberRSS901
Device Lot NumberWA03
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/24/2018
Supplement Date Received by Manufacturer05/06/2018
06/08/2018
Initial Report FDA Received Date05/10/2018
Supplement Report FDA Received Date05/30/2018
06/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1